Posted 4/28/2014 2:03 PM (GMT -7)
I'm sorry you're having so much trouble. I've never had any itching with my RA; I wonder if you're allergic to something you're taking (or something else - new laundry soap, etc?)
RA Warrior has a list of questions to ask the doc:
I was started on methotrexate when I was diagnosed last May and did pretty well until I took a business trip in August. I had a pretty major flare and my rheumy added sulfasalazine to the mtx. It didn't do anything for me so she kicked it to the curb in December and I started on Enbrel at the first of the year. It's been working well for me until last week. I'm not sure what happened, but I'm waking up with painful feet and hands again and a lot of inflammation. I'm also back to the a.m. shuffle - shuffling around until my body loosens up enough that I can walk normally. I've got a call into the office to see if they want me to come in and evaluate what's going on.
A couple of tips - if the doc puts you on methotrexate, you should get a prescription for folic acid as well. It helps mitigate the side effects of mtx. If you're in the US, don't get the OTC folic acid; it's not regulated by the FDA like the prescription version is. Also, research side effects of any meds that are prescribed. They sound really scary, but they're very rare and you need to know. For example, I was told by a coworker that Enbrel caused her mom's MS. I googled it and found that, in *very* rare cases, that does happen. I also found the warning symptoms so I know to call my doc if they happen to me. (I know that being a nurse you probably know that already, but I also know you're stressed and reminders are helpful.)
Hang in there and be kind to yourself while you're getting this figured out. Things like housekeeping, etc., can be set aside. You need to rest and take care of yourself.